Hail, Pickens
- When
- April 4, 4:11 PM CST
- Where
- Pickens County, Pickensville
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.233, -88.267
Nickel to quarter size hail was reported at the Aliceville Lock and Dam.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 4, 1:59 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
259 PM CDT WED APR 04 2001
NOT MUCH CHANGE IN AFTERNOON FORECAST PRODUCTS ANTICIPATED.
GENERAL PATTERN OF SHORTWAVES TRAVERSING SOUTHEASTWARD...ACROSS
COMPLEX COLLECTION OF BOUNDARIES...CONTINUES. A BIT OF A DEBATE ON
THE END OF IT ALL. PRECIP LINGERS WELL INTO THURSDAY ON THE AVN...
WHILE ETA BRINGS PRECIP TO AN END MUCH TOO PREMATURELY BY 00Z
TONIGHT. BELIEF HERE IS THAT THE BULK OF THE PRECIP...WILL END WITH
THE NEXT SHORT WAVE THAT IS CURRENTLY MOVING THROUGH TN VALLEY.
BEYOND THAT...GOOD MID-LEVEL WARMING LOOKS TO SET UP A CAP...WHICH
SHOULD LIMIT ACTIVITY FOR THURSDAY. STILL CANT RULE OUT A FEW
WEAKER SHOWERS TOMORROW AT THIS POINT. IN SPITE OF EASTERLY FLOW...
TEMPERATURES SHOULD MAKE A GOOD JUMP TOMORROW...WITH REDUCED CLOUD
COVER AND PLENTY OF DAYLIGHT. SUSPECT LAST MINUTE TWEAKS WILL NEED
TO BE MADE TO PACKAGE...INCLUDING APPROPRIATE WATCHES...BASED ON SPC
INPUTS...AND RADAR TRENDS. LEANING TOWARDS ALLOWING FLASH FLOOD
WATCH TO EXPIRE...AS MOST OF REMAINING RAIN SHOULD BE ONE SHOT AND
MOVE ON.
IN THE EXTENDED...RIDGE MOVES EAST OF THE AREA...WITH WEAK SYSTEM
APPROACHING NW AL SAT...THEN RETREATING. IF MRF HOLDS SWAY...PRECIP
SHOULD BE NORTH OF THE AREA. BUT FOR NOW...WITH HEAT AND GULF
MOISTURE AROUND...WILL KEEP THINGS FAIRLY CLOSE TO PREVIOUS THEMES.
PRELIMINARY TEMPS...POPS SUBJECT TO CHANGE. 81
HSV 058/072 058/078 058 5331
BHM 060/073 059/079 061 7431
MGM 060/076 059/081 062 7432
.BHM...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST CENTRAL AND
SOUTHWEST ALABAMA UNTIL 4 PM...
...FLASH FLOOD WATCH FOR PARTS OF WEST CENTRAL ALABAMA
UNTIL 4 PM...PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CDT WED APR 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM 12E MOUNDVILLE AL 1.75 INCH HAIL
04/04/01 HALE
850 AM EMELLE AL 0.75 INCH HAIL
04/04/01 SUMTER
1155 AM PICKENSVILLE AL 0.75 INCH HAIL
04/04/01 PICKENS
1217 PM CARROLLTON AL 0.75 INCH HAIL
04/04/01 PICKENS
1220 PM REFORM AL 1.00 INCH HAIL
04/04/01 PICKENSALZ001>038-040>050-042200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 PM CDT WED APR 4 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND FAIRLY UNSTABLE AIRMASS WILL PERSIST ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE MOVING SOUTHEASTWARD OUT OF THE MID MISSISSIPPI VALLEY TOWARD ALABAMA WILL HELP TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING. THE AIRMASS IS MOST UNSTABLE OVER THE WESTERN HALF OF THE STATE. CONSEQUENTLY... THE STRONGEST STORMS ARE EXPECTED TO OCCUR GENERALLY WEST OF INTERSTATE 65...AND NORTH OF INTERSTATE 20 59...MAINLY THIS AFTERNOON UNTIL AROUND 6 PM. DUE TO THE RELATIVELY WEAK WINDS ALOFT...THE MAIN THREAT WILL BE LARGE HAIL THIS AFTERNOON...AND WIDESPREAD DAMAGING WINDS OR TORNADOES ARE NOT CONSIDERED A MAJOR THREAT. THE STORMS SHOULD START TO DIMINISH THIS EVENING AS THE ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING. THE AIRMASS REMAINS QUITE MOIST OVER ALABAMA...AND ADDITIONAL LOCALIZED HEAVY RAINFALL IS LIKELY WITH THE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. LOCAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE THROUGH 10 PM TONIGHT...MAINLY OVER WEST CENTRAL AND NORTHWEST ALABAMA. FLOODING OF STREETS AND ROADS IS A POSSIBILITY ACROSS THIS PART OF THE STATE...PARTICULARLY IN AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY AND EARLIER TODAY. ACTIVATION OF STORM SPOTTERS IS NOT LIKELY THROUGH TONIGHT...BUT EMERGENCY MANAGEMENT PERSONNEL SHOULD STAY ABREAST OF CHANGING WEATHER CONDITIONS VIA STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATH>ER SERVICE.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel to quarter size hail was reported at the Aliceville Lock and Dam.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242393.